Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 17, 2007, 4:31 PM EDT for Cabell County, West Virginia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 4:31 PM EDT (20:31 UTC)
- Expired
- Jul 17, 2007, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Cabell County, WV
The radar
The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:00 PM EDT | TSTM WND DMG | Culloden, WV | TREE DOWN ON HOUSE CAUSING HOUSE FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 172031
SVRRLX
WVC011-172100-
/O.NEW.KRLX.SV.W.0080.070717T2031Z-070717T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT TUE JUL 17 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CABELL COUNTY IN WEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 429 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR BARBOURSVILLE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ONA BY 440 PM EDT...
MILTON BY 450 PM EDT...
CULLODEN BY 455 PM EDT...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3843 8242 3843 8234 3846 8231 3850 8230
3848 8213 3847 8206 3838 8206 3835 8214
3835 8220 3837 8238 3838 8241
$$
101 follow-up statement
000
WWUS51 KRLX 172050
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT TUE JUL 17 2007
WVC011-172100-
/O.CON.KRLX.SV.W.0080.000000T0000Z-070717T2100Z/
CABELL WV-
450 PM EDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CABELL COUNTY...
AT 448 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MILTON...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN CABELL COUNTY AT 500 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3843 8242 3843 8234 3846 8231 3850 8230
3848 8213 3847 8206 3838 8206 3835 8214
3835 8220 3837 8238 3838 8241
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:39 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 17, 3:39 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 339 PM EDT TUE JUL 17 2007 .SYNOPSIS... UPPER LEVEL DISTURBANCES CROSS THROUGH THURSDAY BEFORE A COLD FRONT SWINGS THROUGH THURSDAY NIGHT. DRIER AND LESS HUMID WEATHER SHOULD ADVECT IN DURING FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... DIFFICULT FORECAST DEALING WITH DYING MCS AND ASSOCIATED COLD POOL INTERACTING WITH DIURNAL HEATING ACROSS THE AREA THIS AFTERNOON AND EVENING. NAM AND GFS ARE IN DISAGREE IN TIMING AND COVERAGE OF RAINFALL EXPECTED TONIGHT AND WEDNESDAY. INCREASED POP ACROSS THE SOUTH...WEST AND NORTH SECTIONS AS MOS GUIDANCE SHOWING 50 TO 60 POPS THERE...AND MODELS INSIST BRINGING QPF OVER THE AREA THROUGH WEDNESDAY MORNING. MODELS SHOW A SERIES OF VORT MAXES MOVING THRU THE AREA WITH THE NORTHWEST FLOW. ALTHOUGH THE NAM AND GFS SHOW DIFFERENT TIMING AND INTENSITY...AND GFS SHOWS SOME CONVECTIVE FEEDBACK...INTRODUCED LIKELY POPS ON WED ACROSS THE NORTHER SECTIONS DECREASING TO MID TO LOW CHANCES ON WED NIGHT. SPC SUGGESTS A SLIGHT RISK FOR SEVERE WEATHER ON WED THRU THU. TEMPERATURES WERE ALSO DIFFICULT TO FIGURED OUT...AS SOME OF THE CLOUDS ARE EXPECTED TO DIMINISH AFTER SUNSET...BUT ADDITIONAL CLOUDS AND RAINFALL ACTIVITY ARE SUGGESTED BY MODELS THROUGH THE PERIOD. WENT CLOSER TO THE WARMER MET TONIGHT AS CLOUDS WILL PREVENT RADIATIONAL COOLING...AND A COUPLE DEGREES WARMER WED NIGHT PER CLOUDIER SKIES EXPECTED. HIGH ON WED SHOULD STAY IN THE MID TO UPPER 80S LOWLANDS...RANGING INTO THE LOW 70S HIGHEST ELEVATIONS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... MAY HAVE SOME MORNING SHOWERS OR THUNDERSTORMS THURSDAY BEFORE THE MAIN FRONTAL BAND ARRIVES LATER IN THE AFTERNOON AND EVENING. HAVE INCREASED POPS INTO LIKELY. PWAT OVER 2 INCHES ON THURSDAY SO DOWNPOURS ARE POSSIBLE. STILL FIGURED ON A BREAK THURSDAY TO ALLOW MAXIMUM TEMPERATURE TO REACH AT LEAST UPPER 80S IN THE S. LEFTOVER MOISTURE EXITING FRIDAY MORNING IN OUR SE CWA...HAVE LOWERED POPS DURING THE DAY. UPPER AIR SUPPORT MAY BE STRONG ENOUGH TO BRING A FEW COOL POOL SHOWERS BACK SE INTO NRN WV DURING FRIDAY NIGHT. INTRODUCED SOME 20 POPS CKB-EKN VCNTY FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... LOTS OF UNCERTAINTY FOR SATURDAY AND SUNDAY...WITH 500 MB PATTERN EVOLUTION IN DOUBT. QUESTION IS WHETHER THE UPPER AIR TROF CUTS OFF OVER UPPER OHIO VALLEY SATURDAY....THEN WANDERS WEST WITH TIME...OR DOES THE TROF LIFT NE TOWARD NEW ENGLAND. HPC FAVORS A DRY POST FRONTAL FORECAST AT THIS TIME WITH MAXIMUM TEMPERATURES BELOW MID SUMMER NORMALS. DID INCREASE CLOUDS FOR DAYTIME WITH COOLER TEMPERATURES ALOFT FOR WEEKEND. IF UPPER AIR SYSTEM DOES CUT OFF AND THEN MEANDER...MAY HAVE TO ADD AFTERNOON AND EVENING SHOWERS. OF COURSE...AIRMASS WOULD STILL BE DRIER THAN NORMAL...SINCE THE SHORT TERM FRONTAL PASSAGE SHOVES THE DEEPER MOISTURE TO OUR SOUTH...PRIOR TO ANY 500 MB CUTOFF. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL...EXCEPT MVFR VISIBILITIES AND STRONG GUSTY WINDS ALONG THUNDERSTORMS...MAINLY ACROSS HTS AND CRW BETWEEN 19Z TO 23Z...AND PKB FROM 21Z TO 04Z. ADDITIONAL STORM WILL DEVELOP ALONG THE EASTERN MOUNTAINS THIS AFTERNOON TO AFFECT BKW LATER ON BUT CONFIDENCE ON THOSE STORMS TO HIT THE AIRPORT IS LOW. MOST OF THE CONVECTION SHOULD DIE DOWN LATER THIS EVENING EVENING EXCEPT NEAR PKB WHERE WILL LAST THRU AT LEAST 05Z. CLOUDS ARE EXPECTED TO DIMINISH AFTER SUNSET EXCEPT ACROSS THE NORTHER SECTIONS. FOG WILL FORM MORE QUICKLY AT ANY SITE THAT DOES RECEIVE RAIN. AVIATION OUTLOOK...IFR LATE NIGHT AND EARLY MORNING FOG IS POSSIBLE THROUGH THE WEEK. IFR CONDITIONS ARE ALSO LIKELY IN THUNDERSTORMS LATE THURSDAY THROUGH FRIDAY...WHEN A STRONG FRONTAL SYSTEM MOVES THROUGH THE AREA. CONDITIONS WILL IMPROVE SATURDAY AFTER MORNING LOW CLOUDS AND DENSE FOG...AS DRIER AIR MOVES IN FROM THE NORTH. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB NEAR TERM...ARJ SHORT TERM...KTB LONG TERM...KTB AVIATION...TRM
Hazardous weather outlook, Jul 17, 3:48 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 348 AM EDT TUE JUL 17 2007 KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-180745- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER- 348 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS WEDNESDAY AND THURSDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE THREAT FOR MINOR FLOODING THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ105-WVZ005-013>020-024>032-039-040-180745- LAWRENCE KY-WAYNE-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-UPSHUR-BARBOUR- 348 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND THE WEST VIRGINIA LOWLANDS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THURSDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE THREAT FOR MINOR FLOODING THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ033>038-046-047-180745- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 348 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND THE WEST VIRGINIA MOUNTAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 17, 3:18 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EDT TUE JUL 17 2007 OHZ083-086-087-171945- LAWRENCE OH-GALLIA OH-JACKSON OH- 318 PM EDT TUE JUL 17 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 318 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTH OF OAK HILL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... GAGE... CENTERPOINT...GALLIA...RIO GRANDE AND ADAMSVILLE. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
Special weather statement, Jul 17, 4:02 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 402 PM EDT TUE JUL 17 2007 OHZ086-WVZ007-008-172045- GALLIA OH-MASON WV-JACKSON WV- 402 PM EDT TUE JUL 17 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 402 PM EDT...A STRONG THUNDERSTORM WAS OVER POINT PLEASANT... MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... FAIRPLAIN...SANDYVILLE...EVANS...MOUNT ALTO...LETART AND GALLOPOLIS FERRY. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
Local storm report, Jul 17, 4:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 1 N GALLIPOLIS 38.83N 82.19W
07/17/2007 GALLIA OH COUNTY OFFICIAL
POLES BLOWN OVER ON CARS ON STATE ROUTE 7.
&&
JDENTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:07 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 23 min |
| Jul 17, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 27 min |
| Jul 17, 4:57 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.